Alert archive / Indiana / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 113, NWS Louisville, KY

May 26, 20245 counties in Indiana; 5 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 26, 2024, 12:00 PM EDT for 5 counties in Indiana; 5 counties in Kentucky. It was in force for 30 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2024, 12:00 PM EDT (16:00 UTC)
Expired
May 26, 2024, 12:30 PM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Clark County, IN, Floyd County, IN, Jefferson County, IN, Scott County, IN, Washington County, IN, Henry County, KY, Jefferson County, KY, Oldham County, KY, Shelby County, KY, Trimble County, KY

The radar

The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:10 PM EDTTSTM WND DMG1 Sse Galena, INTrees down.
May 26, 12:10 PM EDTTSTM WND DMG1 Wsw Jeffersonville, INTree down on road at the intersection of Hamburg Pike and Dutch Lane.
May 26, 12:19 PM EDTTSTM WND DMG2 Wnw Pewee Valley, KYCorrects previous tstm wnd dmg report from 2 WNW Pewee Valley. Large tree down on Orchard Grass Blvd.
May 26, 12:19 PM EDTTSTM WND DMGOtisco, INLarge tree limbs down in a yard in Otisco.
May 26, 12:20 PM EDTTSTM WND DMG1 Se Charlestown, INCorrects previous tstm wnd dmg report from 1 SE Charlestown. roof damage, powerline down, trees down.
May 26, 12:25 PM EDTTSTM WND DMG1 Ese New Washington, INPictures sent in of trees down.
May 26, 12:29 PM EDTTSTM WND DMGSligo, KYTrees down in Pendleton.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 9:59 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

679 
WUUS53 KLMK 261600
SVRLMK
INC019-043-077-143-175-KYC103-111-185-211-223-261630-
/O.NEW.KLMK.SV.W.0113.240526T1600Z-240526T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
1200 PM EDT Sun May 26 2024

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  South central Jefferson County in south central Indiana...
  Clark County in south central Indiana...
  Floyd County in south central Indiana...
  Southern Scott County in south central Indiana...
  Southeastern Washington County in south central Indiana...
  Oldham County in central Kentucky...
  Northern Shelby County in central Kentucky...
  Trimble County in central Kentucky...
  Western Henry County in central Kentucky...
  Northern Jefferson County in central Kentucky...

* Until 1230 PM EDT.

* At 1159 AM EDT, a severe thunderstorm was located over Louisville,
  moving northeast at 65 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Louisville, Jeffersonville, New Albany, St. Matthews, Lyndon, La
  Grange, Prospect, Graymoor-Devondale, Windy Hills, and Anchorage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 400 PM EDT for central
Kentucky.

&&

LAT...LON 3835 8499 3834 8499 3833 8496 3823 8588
      3839 8603 3842 8603 3842 8606 3855 8618
      3866 8530
TIME...MOT...LOC 1559Z 234DEG 55KT 3824 8577 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$
JDG
2 follow-up statements
952 
WWUS53 KLMK 261607
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
1207 PM EDT Sun May 26 2024

INC019-043-077-143-175-KYC103-111-185-211-223-261630-
/O.CON.KLMK.SV.W.0113.000000T0000Z-240526T1630Z/
Jefferson IN-Clark IN-Floyd IN-Scott IN-Washington IN-Oldham KY-
Shelby KY-Trimble KY-Henry KY-Jefferson KY-
1207 PM EDT Sun May 26 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR SOUTH CENTRAL JEFFERSON...CLARK...FLOYD...SOUTHERN SCOTT...
SOUTHEASTERN WASHINGTON...OLDHAM...NORTHWESTERN SHELBY...TRIMBLE...
WESTERN HENRY AND NORTHERN JEFFERSON COUNTIES...

At 1206 PM EDT, a severe thunderstorm was located near
Jeffersonville, moving east at 45 mph.

THIS IS A DESTRUCTIVE STORM FOR Southern Indiana.   

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Louisville, Jeffersonville, New Albany, St. Matthews, Lyndon, La
Grange, Prospect, Graymoor-Devondale, Windy Hills, and Anchorage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 PM EDT for central
Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3834 8498 3824 8588 3840 8603 3843 8603
      3843 8606 3855 8617 3866 8530
TIME...MOT...LOC 1606Z 271DEG 40KT 3835 8576 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$
JDG
476 
WWUS53 KLMK 261617
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
1217 PM EDT Sun May 26 2024

INC019-043-077-143-175-KYC103-111-185-211-223-261630-
/O.CON.KLMK.SV.W.0113.000000T0000Z-240526T1630Z/
Jefferson IN-Clark IN-Floyd IN-Scott IN-Washington IN-Oldham KY-
Shelby KY-Trimble KY-Henry KY-Jefferson KY-
1217 PM EDT Sun May 26 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR SOUTH CENTRAL JEFFERSON...CLARK...NORTHEASTERN FLOYD...SOUTHERN
SCOTT...EAST CENTRAL WASHINGTON...OLDHAM...NORTHWESTERN SHELBY...
TRIMBLE...WESTERN HENRY AND NORTHEASTERN JEFFERSON COUNTIES...

At 1216 PM EDT, a severe thunderstorm was located near Prospect,
moving northeast at 60 mph.

HAZARD...75 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Louisville, Jeffersonville, Lyndon, La Grange, Prospect,
Graymoor-Devondale, Windy Hills, Anchorage, Worthington Hills, and
Barbourmeade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 PM EDT for central
Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3826 8573 3846 8588 3857 8598 3866 8530
      3834 8498
TIME...MOT...LOC 1616Z 242DEG 51KT 3842 8560 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:04 AM EDT, 56 minutes earlier. Its key messages:

  • * Multiple waves of strong to severe storms possible today and tonight. Widespread damaging winds are possible, and tornadoes and large hail cannot be ruled out. * Repeated heavy rainfall could result in flash flooding, especially over south-central Kentucky. * The greatest risk for severe weather and flooding will be after dark. Have multiple ways to receive warnings, and be aware of the dangers of nighttime flooding.
Area forecast discussion, May 26, 11:04 AM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1104 AM EDT Sun May 26 2024

...Updated Mesoscale Discussion...

.KEY MESSAGES...

*   Multiple waves of strong to severe storms possible today and
    tonight. Widespread damaging winds are possible, and tornadoes
    and large hail cannot be ruled out.

*   Repeated heavy rainfall could result in flash flooding,
    especially over south-central Kentucky.

*   The greatest risk for severe weather and flooding will be after
    dark. Have multiple ways to receive warnings, and be aware of
    the dangers of nighttime flooding.

&&

.MESOSCALE...
Issued at 1104 AM EDT Sun May 26 2024

Seeing a bowing segment across our SW CWA at the moment. This
feature has a history of wind damage across western KY, however have
seemed to note lower measured wind speeds as it has crossed into our
CWA. Taking a look at soundings, we are seeing a bit of a near-
surface stable layer on both OHX soundings, and recent AMDAR
soundings out of SDF. For the moment, this appears to be keeping the
worst of the winds from getting down to the surface. That being
said, still seeing some fairly nasty signatures on radar, so don't
want to be too conservative just yet. MCV looks to cross somewhere
along the I-64 corridor through early afternoon, so still think a
severe threat will exist anywhere along and south of that boundary.
Current Tornado Watch looks well placed at the moment.

Previous Update...
Currently focusing on an intense bowing segment
that is coming out of the Missouri Bootheel, and headed toward our
SW CWA, likely arriving between 1030 and 11 AM EDT. Hi-res models do
show this feature weakening somewhat before it arrives, and given
that there is a good amount of stratiform, and overall more stable,
activity ahead of it, it would make sense to see some weakening.
That being said, it very well may be above severe limits when it
arrives, especially if a good cold pool is established. Will be
monitoring this feature as it approaches by late morning.

Noting that a clear MCV has developed with this activity, which will
at a minimum enough to keep convection firing as this lead wave
moves through our area late morning into the first part of the
afternoon. The degree of destabilization is in question given how
much convective debris is already overspreading the area.
Nevertheless, there should be some instability to work with.
Overall, mostly concerned about the SW CWA for this lead wave, and
then a second wave that could come bowing in right behind it by
early afternoon. These will likely carry a wind damage threat, as
well as an isolated tornado threat with any mesovortice.

Also, concerned about these two early waves of moderate to heavy
rain hitting southern KY where FFG values remain low (although
better recovered from yesterday's values). WPC moderate risk for
excessive rainfall looks well placed, and will continue to monitor
for rainfall exceeding 1.25 to 1.5" per hour down there. Each wave
will make the area more susceptible as the day/night go on.

&&

.SHORT TERM /THROUGH TODAY/...
Issued at 353 AM EDT Sun May 26 2024

Multiple opportunities for severe weather over the next 24 hrs, with
the impacts of each impulse dependent on the one before it. Because
of that interdependence, confidence in the severe threat is limited.
However, with multiple waves of storms to bring copious rainfall,
confidence is increasing in a flash flood threat, especially over
south-central Kentucky.

The general idea remains the same with at least two, perhaps three
waves of storms. First wave will be a warm advection wing, currently
reflected by convection over the Ozarks, and will be pushing
eastward across Kentucky during the morning hours. Look for that to
arrive in south central Kentucky by mid-morning, but likely in a
weakened state.  Could see some rejuvenation as it makes its way
into an increasingly unstable environment toward midday, which would
support a damaging wind threat. Tornado threat will remain low  in
the early part of the day as the shear isn't that strong yet.

Perhaps the biggest question mark in the process is a MCV, which we
expect to develop from the activity currently over NE Kansas, and
how closely it will follow the initial wave of storms. This impulse
could provide another opportunity for strong convection in the
afternoon, if it isn't moving into an already overturned atmosphere.

The third impulse is the one that prompts the most confidence, and
is expected to initiate convection shortly before sunset over
southern Illinois. By this time low-level and deep-layer shear will
be much more favorable, and the environment will be moderately
unstable after a few hours of late afternoon heating. Expect this
convection to grow upscale into a large squall line caprable of
producing widespread damaging winds as it pushes ESE across southern
Indiana and central Kentucky. A few segments could become oriented
perpendicular to the shear vector, leading to mesovortex development
and at least some tornado risk, but it will be limited by higher
than ideal LCLs. Potential limiting factor in the wind threat is the
timing, especially as the line pushes south and east after dark,
with increasing chances for a low-level inversion to keep momentum
from mixing down. All severe threats are still on the table.

Flash flooding is an additional threat, and confidence is increasing
that we will see at least a few locations that pick up excessive
rainfall with a potential three separate waves of convection. Threat
is the greatest across south central Kentucky, where recent heavy
rains have lowered Flash Flood Guidance, and the late-night squall
line will be most prone to hang up, potentially resulting in
training storms. That area is now highlighted by WPC in a Moderate
Risk for excessive rainfall, with the rest of Kentucky and southern
Indiana in a Slight Risk. Didn't want to slice things too fine, so
we have hoisted a Flood Watch for the entire CWA, from 12Z today
through 12Z Monday. The greatest threat will be with the final round
of storms tonight.

&&

.LONG TERM /TONIGHT THROUGH SATURDAY/...
Issued at 353 AM EDT Sun May 26 2024

Monday through Tuesday Night...

Deep low pressure is forecast to reach Lower MI by 12Z Monday, with
a trailing cold front advancing through central IN and western KY. A
trailing upper level shortwave trough will swing across the Ohio
Valley Monday morning as the cold front moves through the region.
This could touch off a few weak showers and storms early in the day,
though most will see a dry start to the day in the wake of severe
storms late Sunday.

There is a slightly greater chance (30%) for showers and storms in
the Bluegrass/Lake Cumberland regions in the afternoon. Slightly
richer moisture and a bit more time for the airmass to destabilize
prior to fropa results in the slightly higher rain chances. However,
precip will be sparse overall. Expect a mostly cloudy start to the
day, with lower clouds thinning during the second half of the day.
It will be breezy with gusts of 20-30 mph. Highs will range from the
mid 70s to around 80 F.

Notable upper level troughing lingers over the Great Lakes and Upper
Midwest through Tuesday night, keeping deeper moisture bottled up to
our north. An amplifying upper level ridge builds from the Rockies
to the Plains as sfc high pressure strengthens over the northern and
central Plains. Largely dry weather is expected with lows in the 50s
and afternoon highs in the mid 70s to near 80 F.

Wednesday through Saturday...

Ridging builds east across the MS and OH Valleys through late week,
resulting in a stretch of pleasant weather. Highs will be in the 70s
Wednesday and Thursday with comfortable humidity levels. Morning
lows will generally be in the 50s, though some spots will see
readings in the 40s Thursday and Friday mornings. Temperatures will
warm back to around 80 degrees Friday afternoon.

A highly meridional flow pattern will be in place heading into next
weekend. Ridging slowly drifts to the east as a Plains low pressure
system moves toward the region. Rain returns to the forecast for
late Saturday or Sunday, though timing remains uncertain.

&&

.AVIATION /12Z TAFS THROUGH 18Z MONDAY/...
Issued at 714 AM EDT Sun May 26 2024

High cloud shield from convection over the Mississippi Valley now
streaming eastward over central Kentucky. Look for two or three
waves of showers and storms, with each one determining the course of
the next.

Warm advection wing will push into BWG/HNB/SDF around 15-16Z, taking
until 18-19Z to get into LEX/RGA, bringing TS/CB with just enough
punch to drop IFR vis in heavy rain and put out some briefly gusty
winds. Best chance for gusty winds will be in LEX/RGA where there is
some opportunity for destabilization.

Low confidence regarding any gap between that and the next wave
associated with a MCV currently over Missouri. Not expecting much in
the way of storm intensity as there is limited opportunity for
recovery behind the first wave. Did not include any dry period in
between in the TAFs.

Main weather threat is with a squall line late this evening.  Look
for convection to organize over SW Indiana around sunset, then push
ESE.  Have included gusts to 30 kt but could briefly be quite a bit
higher.  Main window for gusty storms is 03-06Z at SDF, a bit
earlier at HNB.  LEX won't see the line until the 05-09Z time frame.
Brief IFR possible in any TS, but not enough confidence in timing to
explicily include more impacts in the TAF.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch through Monday morning for KYZ023>043-045>049-
     053>057-061>067-070>078-081-082.
IN...Flood Watch through Monday morning for INZ076>079-083-084-
     089>092.

&&

MESOSCALE...BJS
SHORT TERM...RAS
LONG TERM...EBW
AVIATION...RAS
Hazardous weather outlook, May 26, 4:13 AM EDT, 7 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
413 AM EDT Sun May 26 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270815-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
413 AM EDT Sun May 26 2024 /313 AM CDT Sun May 26 2024/

...FLOOD WATCH IN EFFECT FROM 8 AM EDT  /7 AM CDT/ THIS MORNING
THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov/louisville on the
Internet for more information about the following hazards.

   Flood Watch.

Multiple waves of strong to severe storms are possible today and
tonight. Storms during the day will be capable of producing gusty
winds and localized flooding. Storms later tonight could produce
widespread damaging winds and flash flooding, and tornadoes and large
hail cannot be ruled out either.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated thunderstorms are possible Monday, and will produce
lightning along with locally gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed at times today and tonight.

GENERAL STORM MOTION OF THE DAY:

Storms today will move to the east-northeast at 30 to 40 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS/EBW

In the hours before

Local storm report, May 26, 11:35 AM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1135 AM EDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     Tstm Wnd Gst     2 WSW Holland           36.69N 86.09W
05/26/2024  E60 MPH          Allen              KY   Trained Spotter

&&

KJF
Local storm report, May 26, 11:42 AM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1142 AM EDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Tstm Wnd Dmg     1 SSE Rochester         37.19N 86.88W
05/26/2024                   Butler             KY   Dept of Highways

            Lots of trees down in the 8000 block of
            Rochester Rd.

&&

KJF
Special weather statement, May 26, 11:47 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
1147 AM EDT Sun May 26 2024

KYZ054-063>066-074-076>078-261615-
Russell KY-Hart KY-Metcalfe KY-Marion KY-Taylor KY-Barren KY-
Casey KY-Adair KY-Green KY-
1147 AM EDT Sun May 26 2024

...A STRONG THUNDERSTORM WILL IMPACT GREEN...SOUTHEASTERN MARION...
NORTHERN RUSSELL...HART...TAYLOR...NORTHEASTERN BARREN...CASEY...
ADAIR AND NORTHERN METCALFE COUNTIES THROUGH 1215 PM EDT/1115 AM
CDT/...

At 1146 AM EDT/1046 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Three Springs, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Liberty, Campbellsville, Columbia, Greensburg, Munfordville, Three
Springs, Monroe, Russell Springs, Horse Cave, and Bradfordsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 400 PM EDT/300 PM CDT/ for
south central and central Kentucky.

&&

LAT...LON 3737 8607 3753 8487 3714 8487 3712 8490
      3709 8491 3705 8491 3702 8488 3700 8584
TIME...MOT...LOC 1546Z 256DEG 49KT 3725 8572

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JDG
Local storm report, May 26, 11:51 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1151 AM EDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Tstm Wnd Dmg     Rineyville              37.75N 85.97W
05/26/2024                   Hardin             KY   Emergency Mngr

            Lots of trees down.

&&

KJF
Local storm report, May 26, 11:54 AM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1154 AM EDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     Tstm Wnd Dmg     1 NW Hodgenville        37.58N 85.75W
05/26/2024                   Larue              KY   911 Call Center

            Trees down.

&&

KJF
Local storm report, May 26, 11:58 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1158 AM EDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     Tstm Wnd Dmg     Fort Knox               37.89N 85.96W
05/26/2024                   Hardin             KY   Public

            Multiple trees down at the Installation.

&&

KJF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:50 AM EDTFlood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more24 hr
May 26, 10:42 AM EDTSevere Thunderstorm Warning Considerable damage threatLMKPerry33 min
May 26, 11:33 AM EDTSevere Thunderstorm WarningLMKFloyd, Harrison27 min
May 26, 11:58 AM EDTSevere Thunderstorm Warning Considerable damage threatLMKFloyd32 min
May 26, 12:25 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKJefferson, Scott65 min
May 25, 9:01 PM EDTRiver Flood WarningLMKButler, Muhlenberg, Ohio7 days
May 26, 10:10 AM EDTSpecial Weather StatementLMKButler, Logan, Ohio, Simpson, Warren65 min
May 26, 10:18 AM EDTSevere Thunderstorm Warning Considerable damage threatLMKBreckinridge, Butler, Edmonson, Grayson, Logan, Ohio and 1 more57 min
May 26, 10:25 AM EDTTornado WarningLMKButler, Logan, Simpson, Warren35 min
May 26, 10:29 AM EDTSevere Thunderstorm Warning Considerable damage threatLMKLogan, Simpson, Warren31 min
May 26, 10:54 AM EDTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren36 min
May 26, 10:59 AM EDTSpecial Weather StatementLMKBreckinridge, Edmonson, Hardin, Hart, Larue31 min
May 26, 11:10 AM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe, Warren35 min
May 26, 11:24 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Grayson, Green, Hardin, Hart and 5 more36 min
May 26, 11:43 AM EDTSevere Thunderstorm WarningLMKAdair, Barren, Clinton, Cumberland, Metcalfe, Monroe and 1 more47 min
May 26, 11:47 AM EDTSpecial Weather StatementLMKAdair, Casey, Green, Hart, Taylor28 min
May 26, 12:22 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKAnderson, Bourbon, Boyle, Clark, Fayette, Franklin and 9 more53 min
May 26, 12:28 PM EDTSevere Thunderstorm WarningLMKClinton, Russell17 min
May 26, 1:11 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Garrard, Harrison, Jessamine and 4 more49 min
May 26, 2:01 PM EDTSpecial Weather StatementLMKAllen, Barren, Edmonson, Green, Hardin, Hart and 9 more59 min
May 26, 2:46 PM EDTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Lincoln, Monroe and 1 more44 min
May 26, 5:02 PM EDTSpecial Weather StatementLMKBarren, Cumberland, Metcalfe28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2024Severe Thunderstorm Warnings in Kentucky, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.